# SDR 99ZZZX271

- Difficulty date: December 3, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6147L
- Make and model: Hughes 269C1
- Aircraft serial: 0055
- Engine: Lyc HO360C1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Adapter
- Part number: LW15416
- Condition: Failed
- Location: Magneto
- Part time: 1,533 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED AN EXCESSIVE MAGNETO DROP ON THE RT MAGNETO DURING ENGINE RUN-UP.  THE RT MAGNETO WAS REMOVED AND THE MAGNETO CUSHION DRIVE ADAPTER BEARING CAGE WAS FOUND TO HAVE COME APART.  BEARING CAGE DEBRIS WAS FOUND IN THE OIL SUCTION SCREEN.  THE OIL SUMP SCREEN PICKED UP MOST OF THE CAGE MATERIAL WITH THE REMAINING MATERIAL FOUND ON THE BOTTOM OF THE SUMP.  THE ENGINE OIL FILTER SHOWED NO METAL IN IT.  SUBMITTER SUSPECTED THE PROBLEM WAS WITH THE BEARING CAGE MANUFACTURE.  THE CAGE IS RIVETED TOGETHER BESIDE EACH BALL BEARING.  DETECTED STRESS CRACKS IN THE CAGE ADJACENT TO THE RIVET. RECOMMENDED RE-DESIGNING BEARING CAGE ASSY.  SUBMITTER STATED THIS IS 3RD SUCH FAILURE SINCE 11-11-98.
